Alert archive / Alabama / Small Craft Advisories in 2020

Small Craft Advisory 49, NWS Mobile, AL

October 15, 2020

NWS Mobile, AL issued this small craft advisory at Oct 15, 2020, 3:00 PM CDT. It took effect at Oct 16, 2020, 10:00 AM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2020, 3:00 PM CDT (20:00 UTC)
In effect from
Oct 16, 2020, 10:00 AM CDT
Expired
Oct 17, 2020, 10:00 AM CDT
In force
24 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

646 
WHUS74 KMOB 152000
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
300 PM CDT Thu Oct 15 2020

GMZ631-632-650-655-670-675-160400-
/O.NEW.KMOB.SC.Y.0049.201017T0000Z-201017T1500Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
300 PM CDT Thu Oct 15 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 10 AM CDT
SATURDAY...

* WHAT...Northerly winds around 20 kt with gusts to 25 kt 
  expected with seas building to 4 to 6 feet.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...From 7 PM Friday to 10 AM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
418 
WHUS74 KMOB 160257
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
957 PM CDT Thu Oct 15 2020

GMZ631-632-650-655-670-675-161100-
/O.EXT.KMOB.SC.Y.0049.201016T1500Z-201017T1500Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
957 PM CDT Thu Oct 15 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM FRIDAY TO 10 AM
CDT SATURDAY...

* WHAT...Northerly winds around 20 kt with gusts to 25 kt 
  expected with seas building to 4 to 6 feet.

* WHERE...Portions of the coastal waters of Alabama and northwest
  Florida, including southern Mobile Bay and the Mississippi Sound.

* WHEN...From 10 AM Friday to 10 AM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
875 
WHUS74 KMOB 160949
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
449 AM CDT Fri Oct 16 2020

GMZ631-632-650-655-670-675-161900-
/O.CON.KMOB.SC.Y.0049.201016T1500Z-201017T1500Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
449 AM CDT Fri Oct 16 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 AM CDT SATURDAY...

* WHAT...Northerly winds around 20 kt with gusts to 25 kt 
  expected with seas building to 4 to 6 feet.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida, including southern Mobile Bay and the 
  Mississippi Sound.

* WHEN...From 10 AM Friday to 10 AM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
457 
WHUS74 KMOB 161848
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
148 PM CDT Fri Oct 16 2020

GMZ631-632-650-655-670-675-170400-
/O.CON.KMOB.SC.Y.0049.000000T0000Z-201017T1500Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
148 PM CDT Fri Oct 16 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SATURDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...Until 10 AM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
877 
WHUS74 KMOB 170407
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1107 PM CDT Fri Oct 16 2020

GMZ631-632-650-655-670-675-171200-
/O.CON.KMOB.SC.Y.0049.000000T0000Z-201017T1500Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1107 PM CDT Fri Oct 16 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SATURDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida.

* WHEN...Until 10 AM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
455 
WHUS74 KMOB 171111
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
611 AM CDT Sat Oct 17 2020

GMZ631-632-650-655-670-675-171500-
/O.CON.KMOB.SC.Y.0049.000000T0000Z-201017T1500Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
611 AM CDT Sat Oct 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft. 

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...Until 10 AM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 2:08 PM CDT, 52 minutes earlier.

Area forecast discussion, Oct 15, 2:08 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
208 PM CDT Thu Oct 15 2020

.NEAR TERM /Now Through Friday/...Mostly dry forecast expected
through the end of the work week. The mid to upper level ridge
over the Gulf continues to flatten and gets nudged to the east as
a broad trough continues to amplify across the eastern 2/3rds of
the CONUS. By Friday, predominantly zonal flow is expected in the
upper levels as the area remains at the base of the trough. In the
lower levels, the area remains on the far southwestern edge of a
surface high departing to the east today. A cold front approaches
the area late this evening and should begin sliding into the far
northwestern corner of our CWA before midnight. The front will
quickly slide through the area during the overnight hours and
should exit our northwest Florida counties by mid-morning on
Friday. Gusty northerly winds are expected on Friday behind the
front, but the area should remain below Wind Advisory criteria.

Pre-frontal moisture return this afternoon and evening is meager at
best with forecast sounds showing a large dry layer in the mid-
levels and PWATs generally at an inch of less. These dry conditions
will likely not be sufficient enough for the formation of any
showers today or tonight ahead of the front. There might be just
enough moisture to squeeze out a shower along the front across the
far northwestern corner of the area (Choctaw or Wayne Counties)
overnight, but generally maintaining the dry forecast with the
frontal passage. Dry air filters back into the area in the wake of
the front on Friday morning and afternoon. Forecast soundings are
highlighting PWATs tanking to less than a half inch to the north and
west of I-65 by sunset on Friday.

Temperatures are on track to risk into the mid to low 80s area-wide
this afternoon. There will be a large swing in temperatures
overnight with upper 50s north of the Highway 84 corridor behind the
front and upper 60s across the northwest Florida beaches.
Temperatures continue to trend cooler for Friday with daytime highs
struggling to reach 70° north of the Highway 84 corridor, while
temperatures still manage to top out in the upper 70s along the
coast in northwest Florida.

Low risk for rip currents with surf heights through Friday, although
the risk begins to increase in the wake of the front by this
weekend. 07/mb

&&

.AVIATION...
18Z issuance...VFR conditions will generally prevail through the
day with occasional MVFR ceilings across the southern half of the
area this afternoon. A cold front will slide into the area late
this evening - approaching the I-65 corridor around 08z and the
coast by 11z or 12z. Southerly winds stick around through this
evening, but will turn northerly with the frontal passage. Expect
gusts up to 25 knots and MVFR ceilings in the wake of the front on
Friday morning. No rain expected at the terminals throughout the
period. 07/mb

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

Nearby

Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.